MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-300
Medical Device Problem Codes Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's right knee was revised.As reported: "patient had her tibia and poly revised due to subsidence." rep provided an x-ray, primary and revision usage sheets.No further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence involving a triathlon baseplate was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis, visual inspection, functional and dimensional inspections could not be performed because the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated "this inquiry concerns the case of a 75-year-old woman who underwent a primary cementless total knee arthroplasty that had to be revised within two months for subsidence of the tibial component.I can confirm that this event occurred since i was able to see the x-ray that showed the tibial abnormality.Only one x-ray was provided.The causes of early failure of a cementless totally arthroplasty in the absence of trauma is likely related to surgical technique including the assessment of bone quality.Implants that are undersized or not properly aligned or positioned can fail early.If the kinematics of the knee are not satisfactory, with ligament laxity, this is also a cause of early failure.I would not attribute any causation of failure to the implant itself." device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to subsidence.A review of medical records with a clinical consultant indicated "this inquiry concerns the case of a 75-year-old woman who underwent a primary cementless total knee arthroplasty that had to be revised within two months for subsidence of the tibial component.I can confirm that this event occurred since i was able to see the x-ray that showed the tibial abnormality.Only one x-ray was provided.The causes of early failure of a cementless totally arthroplasty in the absence of trauma is likely related to surgical technique including the assessment of bone quality.Implants that are undersized or not properly aligned or positioned can fail early.If the kinematics of the knee are not satisfactory, with ligament laxity, this is also a cause of early failure.I would not attribute any causation of failure to the implant itself." no further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRITANIUM BPLATE TRIATHLON S3
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15263738
Report Number0002249697-2022-01196
Device Sequence Number6504517
Product Code MBH
UDI-Device Identifier07613327041484
UDI-Public07613327041484
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5536-B-300
Device Catalogue Number5536B300
Device Lot NumberCTD75402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale